Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

April 25, 2012Tippecanoe County, Warren County, Indiana

NWS Indianapolis, IN issued this special weather statement at Apr 25, 2012, 6:39 PM EDT for Tippecanoe County, Warren County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2012, 6:39 PM EDT (22:39 UTC)
Expired
Apr 25, 2012, 7:30 PM EDT
In force
51 min
Issued by
NWS Indianapolis, IN

Counties Tippecanoe County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS83 KIND 252239
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012

INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  WEST LAFAYETTE...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...
  SHADELAND...
  PURDUE UNIVERSITY...

&&

LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
      4021 8700 4021 8709 4020 8710 4040 8754
      4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741

$$

KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 5:52 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 25, 5:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
552 PM EDT WED APR 25 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 145 PM EDT WED APR 25 2012

LOW PRESSURE TRAVELING THROUGH THE OHIO VALLEY TONIGHT WILL BE
REPLACED BY HIGH PRESSURE THURSDAY. ANOTHER LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE OHIO VALLEY FRIDAY INTO SATURDAY. HIGH
PRESSURE SHOULD CONTROL INDIANA WEATHER FOR SEVERAL DAYS AFTER THAT.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 145 PM EDT WED APR 25 2012

FORECAST ISSUE IS POPS.

DETERMINISTIC FIELDS NOT TOO DIFFERENT...BUT MAV QUITE A BIT
WETTER THAN MET. PCPN GRADUALLY SEEMS TO BE FILLING IN AHEAD OF
LOW THAT ALL MODELS HAVE CROSSING AREA OVERNIGHT. RUC SHOWS RAIN
EVERYWHERE IN CWA 00Z-03Z. ALL THIS MAKES ME LIKE THE MAV A LOT
BETTER. IN FACT WILL BE NO LOWER THAN LIKELY ANYWHERE AND
CATEGORICAL ABOUT EASTERN TWO THIRDS.

MAV AND MET NOT TOO DIFFERENT ON LOWS...WHICH WILL BE TRICKY WITH
FRONT. OFTEN CONSENSUS WORKS WELL IN SUCH CASES AND WILL TRY THAT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 145 PM EDT WED APR 25 2012

MOST IMPORTANT ISSUE CHANCE OF RAIN FROM FRIDAY INTO SATURDAY.

EVERYTHING POINTS TO DRY BY 12Z TOMORROW AND INTO FRIDAY. WITH
CYCLONIC CURVATURE PART OF TOMORROW AND CU RULE PRETTY NEGATIVE
MOSTLY CLOUDY UNTIL AFTERNOON. WITH DRY AIR AND HIGH PRESSURE
MOSTLY CLEAR TOMORROW NIGHT.

FRIDAY NAM AND GFS START TO DIFFER SIGNIFICANTLY. GFS MUCH BETTER
SUPPORTED BY NON AMERICAN MODELS...AND IS OFTEN MORE ROBUST THAN
NAM FOR THAT FAR OUT. WILL ACCEPT THAT MODEL AND ITS RELATIVELY
HIGH POPS.

THINKING IN TERMS OF CLOUDS...MET TEMPS FOR TOMORROW. OTHERWISE
MAINLY MAV TEMPS SINCE LIKE PARENT MODEL BETTER.

MAXS SATURDAY DIFFICULT..DEPENDENT ON EXACT LOCATION OF BOUNDARY
OVER CWA. ILN MADE GOOD CASE FOR GUIDANCE BEING MUCH TOO
WARM. WE SHOULD BE A BIT WARMER SINCE WILL HAVE BETTER SHOT AT
SOME SUN THAN THEY DO. WILL TRY LOWER ENSEMBLE MOS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

ISSUED AT 239 PM EDT WED APR 25 2012

COOL START TO THE PERIOD AS THE WEEKEND LOOKS WET AND COOL AS
SURFACE RIDGING WILL BE CENTERED OVER THE NORTHERN GREAT LAKES AND
MOVING INTO SOUTHEAST ONTARIO/SOUTHWEST QUEBEC. THIS WILL LEAVE
AND ELY SURFACE FLOW WITH CLOUDS ON SATURDAY AND SUNDAY WITH THE
BETTER CHANCE FOR RAIN SATURDAY.

BOTH THE GFS AND THE EURO ARE INDICATING LOW PRESSURE SETTING UP
IN THE CENTRAL PLAINS TO START THE WEEK BRINGING BACK SOURLY FLOW
AND ABOVE NORMAL TEMPERATURES BY TUESDAY. STILL A QUESTION LATER
IN THE PERIOD ON WEDNESDAY WHEN PRECIPITATION WILL RETURN...BUT IT
LOOKS LIKE A CHANCE OF RAIN OR THUNDERSTORMS LATE TUESDAY OR
WEDNESDAY.

&&

.AVIATION /DISCUSSION FOR 26/00Z TAF ISSUANCE/...

ISSUED AT 552 PM EDT WED APR 25 2012

A WARM FRONT FROM AROUND BMG TO HUF AT 22Z WILL LIFT JUST NORTHEAST
OF IND AFTER 03Z AS A WAVE OF LOW PRESSURE ACROSS NORTHWEST ILLINOIS
DROPS SOUTHEAST ALONG THE FRONT. FINALLY...AN ASSOCIATED COLD FRONT
WILL DROP SOUTHEAST OF BMG AFTER 08Z TONIGHT. WITH STRONG SHEAR AND
SOME INSTABILITY...THUNDERSTORMS ARE EXPECTED TO BREAK OUT
ESPECIALLY AFTER 03Z BEFORE ENDING AFTER 08Z FROM NORTHWEST TO
SOUTHEAST. MOSTLY VFR CONDITIONS WILL BECOME MVFR OR WORSE OVERNIGHT
AS LOW LEVEL MOISTURE INCREASES. CONDITIONS WILL IMPROVE TO VFR
AFTER 16Z AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.
WILL GO WITH VCTS AND CB GROUPS TO START OFF AND QUICKY TRANSITION
TO TEMPO TS AFTER 01Z AS THE COLD FRONT GETS CLOSER.

WINDS WILL BE SOUTHEAST AHEAD OF THE WARM FRONT 10 KNOTS OR LESS AND
SHIFT TO SOUTH IN THE WARM SECTOR. COULD SEE MUCH HIGH WINDS IN
THUNDERSTORMS...AND MAY NEED TO ADD THEM AT ISSUANCE TIME. WINDS
WILL FINALLY SHIFT TO SOUTHWEST AND THE NORTHWEST BEHIND THE COLD
FRONT THAT SHOULD REACH BMG AROUND 08Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....MCCARTHY
AVIATION...MK
Hazardous weather outlook, Apr 25, 4:22 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EDT WED APR 25 2012

INZ021-028>031-035>049-051>057-260830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
422 AM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 500 PM AND
MIDNIGHT.

DISCUSSION: A WARM FRONT WILL MOVE INTO THE AREA THIS AFTERNOON
FOLLOWED BY A COLD FRONT TONIGHT. THUNDERSTORMS ARE POSSIBLE WITH
THESE FRONTS...AND SOME OF THEM MAY BECOME SEVERE LATE THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY...SATURDAY...AND AGAIN
TUESDAY. SOME STRONG STORMS ARE POSSIBLE FRIDAY. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A FRONT WILL LINGER IN THE AREA ON FRIDAY AND SATURDAY
KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO
THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-260830-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
422 AM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 500 PM AND
MIDNIGHT.

DISCUSSION: A WARM FRONT WILL MOVE INTO THE AREA THIS AFTERNOON
FOLLOWED BY A COLD FRONT TONIGHT. THUNDERSTORMS ARE POSSIBLE WITH
THESE FRONTS...AND SOME OF THEM MAY BECOME SEVERE LATE THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING...FRIDAY...SATURDAY...AND
AGAIN TUESDAY. SOME STRONG STORMS ARE POSSIBLE FRIDAY. LIGHTNING
IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A FRONT WILL LINGER IN THE AREA ON FRIDAY AND SATURDAY
KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO
THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Apr 25, 5:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             2 S BLOOMINGTON         39.14N  86.52W
04/25/2012  E0.25 INCH       MONROE             IN   PUBLIC

&&

EVENT NUMBER IND1200167

BHH
Special weather statement, Apr 25, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012

INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  WEST LAFAYETTE...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...
  SHADELAND...
  PURDUE UNIVERSITY...

&&

LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
      4021 8700 4021 8709 4020 8710 4040 8754
      4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:29 PM EDTSpecial Weather StatementINDClinton, Tippecanoe46 min
Apr 25, 7:30 PM EDTSpecial Weather StatementINDHancock, Rush45 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.